Alert archive / New Jersey / Special Weather Statements in 2020

Special Weather Statement, NWS Philadelphia/Mount Holly

July 30, 2020Hunterdon County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 30, 2020, 11:40 PM EDT for Hunterdon County, New Jersey. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2020, 11:40 PM EDT (03:40 UTC)
Expired
Jul 31, 2020, 12:30 AM EDT
In force
50 min
Issued by
NWS Philadelphia/Mount Holly

County Hunterdon County, NJ

The radar

The Philadelphia radar (KDIX), 90 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2020-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2020-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2515 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

038 
WWUS81 KPHI 310340
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
1140 PM EDT Thu Jul 30 2020

NJZ007-009-PAZ060>062-101-103-105-310430-
Hunterdon-Warren-Upper Bucks-Lehigh-Western Montgomery-Western
Chester-Northampton-Berks-
1140 PM EDT Thu Jul 30 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTERDON...SOUTHWESTERN
WARREN...SOUTHEASTERN BERKS...SOUTHEASTERN LEHIGH...NORTHWESTERN
MONTGOMERY...NORTHWESTERN BUCKS...NORTH CENTRAL CHESTER AND
SOUTHEASTERN NORTHAMPTON COUNTIES...

At 1139 PM EDT, a cluster of strong thunderstorms was located near 
Perkasie, or 15 miles southeast of Allentown, moving northeast at 30 
mph.

Wind gusts up to 40 mph are possible with these storms.

Locations impacted include...
Allentown, Easton, Bethlehem, Pottstown, Forks, Emmaus, Quakertown,
Perkasie, Byram, Wilson, Souderton, Bedminster, Hellertown,
Royersford, Flemington, Fleetwood, Tinicum, Trappe, Hatfield and East
Greenville.

This includes the following highways...
 Northeast Extension between mile markers 31 and 57.
 Interstate 78 in Pennsylvania between mile markers 54 and 76.
 Interstate 78 in New Jersey between mile markers 0 and 13.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4080 7510 4047 7483 4041 7499 4041 7504
      4036 7510 4014 7563 4044 7591
TIME...MOT...LOC 0339Z 245DEG 27KT 4043 7527 

$$

JEO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 30, 7:29 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 30, 7:29 PM EDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
729 PM EDT Thu Jul 30 2020

.SYNOPSIS...
A cold front approaching from the northwest is forecast to pass
through our region tonight. Low pressure was located along the
front in the middle Mississippi River Valley this afternoon. The
low is expected to progress eastward and it should pass off the
Mid Atlantic coast on Friday. Another low is anticipated to
lift northeastward through the Ohio River Valley and the eastern
Great Lakes over the weekend. Tropical Storm Isaias may affect
our region in some way early in the new week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
There are two systems to contend with as we move into the
overnight. First, a nearly stationary boundary remains in place
across southern New Jersey, Delaware, and Maryland. Meanwhile, a
weak cold front is moving toward the area, moving across northern
Pennsylvania presently. This weakening cold front is forecast
to get absorbed by the stationary boundary later this evening,
before a couple of waves of low pressure move along the boundary
overnight.

Showers and thunderstorms will likely increase in coverage
later this evening and overnight as the strongest of the short
waves moves across the area. Pops were raised across the entire
CWA by 10 to 20 pct from earlier. CAPE values will remain unstable
through this evening and overnight until the front sags farther
south. PW values approach 2-2.5 inches, with the highest moisture
forecast for southern New Jersey, Delaware, and Maryland. Periods
of heavy rainfall will be possible, especially overnight through
daybreak when the strongest of the short waves moves across the
area. FFG guidance remains fairly high for most places, outside
of the highly urban areas, around 2-3 inches/hour. Localized
flooding is possible overnight.

The strongest shear and wind field will remain north of the
area where 45+ knots of shear are forecast. However, 25-35 knots
of shear will remain across our area tonight. This could lead
to some localized strong to perhaps severe storms, with the
greatest threat damaging winds due to DCAPE values of 600-1000
J/kg.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Periods of showers and possible thunderstorms will continue
into Friday as the frontal boundary slowly sags southward.
Behind the front, additional short waves/vorticity impulses will
move across the area, enhancing the rainfall chances. PW values
will remain high across southern New Jersey, Delaware, and
Maryland, so periods of moderate to heavy rainfall will continue
to be a possibility. With the amount of cloud cover and
rainfall, and winds being out of the northeast, temperatures
will be below normal for most places, and may not make it out of
the upper 70s to low 80s for most places.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A frontal boundary should connect low pressure off the Mid
Atlantic coast with low pressure in the middle Mississippi River
Valley on Friday night. As the low off the coast moves farther
away from us, the western low is expected to begin lifting the
front northward. The low is anticipated to move up the lower
Ohio River Valley on Saturday and over the eastern Great Lakes
on Sunday. It should pull the front northward through our region
on Sunday morning.

We are expecting scattered showers and thunderstorms on Friday
night, mainly in northeastern Maryland, Delaware and southern
New Jersey, as the initial low moves farther out to sea. There
may be a break in the potential for rain on Saturday in much of
our area before the chance for showers and thunderstorms returns
on Saturday night and Sunday with the warm front.

There may be another slight decrease in the chance for
precipitation from Sunday night into Monday morning, then the
forecast is entirely dependent upon the progress of Tropical
Storm Isaias. We will mention showers and a chance of
thunderstorms for Monday night into Tuesday. However, there
remains a good deal of uncertainty regarding the details on how
the storm may impact our region, including the timing.

It appears as though some improvement will take place for
Wednesday into Thursday as a mid level trough building across
the Great Lakes and the Northeast may bring somewhat drier air
to our region.

Highs are expected to favor the 85 to 90 degree range in much
of our region during the period from Saturday through Thursday,
with overnight lows mostly in the upper 60s and lower 70s.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This evening...VFR with increasing clouds and light winds.

Later this evening-tonight...Shower and thunderstorms increase
in coverage later this evening and overnight. VFR conditions are
expected to give way to MVFR later in the night, with IFR
conditions possible by daybreak Friday. Winds will shift from
the west- southwest, to northwest, then north, then northeast.

Friday...MVFR or IFR conditions will begin the day across the
area, and persist through much of the day. A slow improvement is
possible later in the day, but sub-VFR conditions are expected
to persist through the daytime hours. Winds are expected to
remain northeast 5- 10 knots through the day Friday.

Outlook...

Friday night...Mainly MVFR conditions. A chance of showers and
thunderstorms, mostly around KILG, KMIV and KACY. Variable wind
6 knots or less. Medium confidence.

Saturday...Mainly VFR. Northeast wind 5 to 10 knots becoming
southeast. Medium confidence.

Saturday night...Conditions lowering to MVFR/IFR with a chance
of showers and thunderstorm. Southeast wind 5 to 10 knots
becoming south. Medium confidence.

Sunday...VFR/MVFR conditions with a chance of showers and
thunderstorms. South to southwest wind increasing to 10 to 15
knots. Medium confidence.

Sunday night and Monday...VFR/MVFR conditions with a chance of
showers and thunderstorms. Southwest wind 5 to 10 knots. Medium
confidence.

Monday night...VFR/MVFR conditions with showers likely and a
chance of thunderstorms. South to southwest wind 5 to 10 knots.
Medium confidence.

Tuesday...VFR/MVFR conditions with showers likely and a chance
of thunderstorms. South to southeast wind 5 to 10 knots. Medium
confidence.

&&

.MARINE...
Tonight-Friday...Wind and waves will remain below advisory
levels through Friday, although winds could gust around 20 knots
at times, and seas could approach 4 feet on Friday. There is a
chance of showers and thunderstorms tonight through Friday,
which could lead to locally higher winds and waves.

Outlook...

Friday night through Saturday night...No marine headlines are
anticipated.

Sunday and Sunday night...Waves on our ocean waters may build
to 5 to 6 feet in the southerly flow.

Monday through Tuesday...Tropical Storm Isaias may impact the
coastal waters of Delaware and New Jersey in some way. The
details remain uncertain.

RIP CURRENTS...

With seas 2-3 feet and a swell of 6-8 seconds, the rip current
risk will remain low into Friday, but could approach moderate at
times if seas approach 4 feet Friday afternoon.

&&

.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia
Park, Pennsylvania (Station WNG-704) remains off the air, but
repairs are anticipated later this week.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Iovino
Near Term...PO/Robertson
Short Term...Robertson
Long Term...Iovino
Aviation...Iovino/PO
Marine...Iovino
Equipment...WFO PHI
Hazardous weather outlook, Jul 30, 3:41 PM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
341 PM EDT Thu Jul 30 2020

NJZ001-007>010-012>015-019-PAZ054-055-060>062-070-071-101>106-311945-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Northwestern Burlington-Carbon-Monroe-Berks-
Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
341 PM EDT Thu Jul 30 2020

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms this evening and overnight will be capable
of producing heavy rainfall which may lead to localized flash
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms Friday will be capable of producing heavy
rainfall which may lead to localized flooding.

Depending on the eventual track, Tropical Storm Isaias could lead to
some impacts early next week across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-311945-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Ocean-Cumberland-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-
341 PM EDT Thu Jul 30 2020

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland and southern New
Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Showers and thunderstorms this evening and overnight will be capable
of producing heavy rainfall which may lead to localized flash
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms Friday will be capable of producing heavy
rainfall which may lead to localized flooding.

Depending on the eventual track, Tropical Storm Isaias could lead to
some impacts early next week across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-311945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
341 PM EDT Thu Jul 30 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Depending on the eventual track, Tropical Storm Isaias could lead to
some impacts early next week across the area.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Jul 30, 11:12 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 PM EDT THU JUL 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND DMG     1 SSW SALEM             39.56N 75.48W
07/30/2020                   SALEM              NJ   UTILITY COMPANY

            POWER LINES DOWN NEAR SALEM HIGH SCHOOL.
            TIME ESTIMATED FROM RADAR.

&&

CMS
Local storm report, Jul 30, 11:24 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1124 PM EDT THU JUL 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND DMG     1 NE BARRINGTON         39.88N 75.04W
07/30/2020                   CAMDEN             NJ   FIRE DEPT/RESCUE

            DOWNED WIRES NEAR WHITMAN DRIVE. TIME
            ESTIMATED FROM RADAR.

&&

CMS
Local storm report, Jul 30, 11:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 PM EDT THU JUL 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     TSTM WND DMG     1 NNW NORRISTOWN        40.13N 75.34W
07/30/2020                   MONTGOMERY         PA   COUNTY OFFICIAL

            TREE DOWN NEAR THE INTERSECTION OF POPLAR
            STREET AND ASTOR STREET IN NORRISTOWN. TIME
            ESTIMATED FROM RADAR.

&&

CMS
Local storm report, Jul 30, 11:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 PM EDT THU JUL 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND DMG     1 NNW FAIRVIEW          39.79N 75.12W
07/30/2020                   GLOUCESTER         NJ   UTILITY COMPANY

            SEVERAL REPORTS OF POWER LINES DOWN IN THE
            FAIRVIEW AND JERICHO AREA. TIME ESTIMATED
            FROM RADAR.

&&

CMS
Local storm report, Jul 30, 11:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1138 PM EDT THU JUL 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND DMG     1 NNE GLOUCESTER TWP    39.83N 75.03W
07/30/2020                   CAMDEN             NJ   FIRE DEPT/RESCUE

            DOWNED WIRES ON SIGNEY LANE. TIME ESTIMATED
            FROM RADAR.

&&

CMS
Special weather statement, Jul 30, 11:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1140 PM EDT Thu Jul 30 2020

NJZ007-009-PAZ060>062-101-103-105-310430-
Hunterdon-Warren-Upper Bucks-Lehigh-Western Montgomery-Western
Chester-Northampton-Berks-
1140 PM EDT Thu Jul 30 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTERDON...SOUTHWESTERN
WARREN...SOUTHEASTERN BERKS...SOUTHEASTERN LEHIGH...NORTHWESTERN
MONTGOMERY...NORTHWESTERN BUCKS...NORTH CENTRAL CHESTER AND
SOUTHEASTERN NORTHAMPTON COUNTIES...

At 1139 PM EDT, a cluster of strong thunderstorms was located near
Perkasie, or 15 miles southeast of Allentown, moving northeast at 30
mph.

Wind gusts up to 40 mph are possible with these storms.

Locations impacted include...
Allentown, Easton, Bethlehem, Pottstown, Forks, Emmaus, Quakertown,
Perkasie, Byram, Wilson, Souderton, Bedminster, Hellertown,
Royersford, Flemington, Fleetwood, Tinicum, Trappe, Hatfield and East
Greenville.

This includes the following highways...
 Northeast Extension between mile markers 31 and 57.
 Interstate 78 in Pennsylvania between mile markers 54 and 76.
 Interstate 78 in New Jersey between mile markers 0 and 13.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4080 7510 4047 7483 4041 7499 4041 7504
      4036 7510 4014 7563 4044 7591
TIME...MOT...LOC 0339Z 245DEG 27KT 4043 7527

JEO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 10:15 PM EDTSpecial Marine WarningPHI60 min
Jul 30, 10:36 PM EDTSpecial Weather StatementPHIAtlantic, Camden, Cumberland, Gloucester, Salem39 min
Jul 30, 11:06 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem39 min
Jul 30, 11:35 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Mercer, Monmouth, Ocean40 min
Jul 30, 11:51 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Somerset, Warren54 min
Jul 31, 12:10 AM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean, Somerset50 min
Jul 31, 12:21 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer4 hr
Jul 31, 12:33 AM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 1 more42 min
Jul 31, 12:54 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset4 hr
Jul 31, 1:10 AM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Morris, Somerset35 min
Jul 31, 1:29 AM EDTFlash Flood WarningPHIMiddlesex, Somerset4 hr
Jul 30, 10:11 PM EDTSpecial Weather StatementPHIChester, Delaware49 min
Jul 30, 10:35 PM EDTSpecial Weather StatementPHIDelaware, Montgomery40 min
Jul 30, 10:55 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia50 min
Jul 30, 11:27 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery33 min
Jul 30, 9:40 PM EDTSpecial Weather StatementPHIKent50 min
Jul 30, 10:24 PM EDTSpecial Weather StatementPHIKent, Sussex36 min
Jul 30, 8:12 PM EDTSpecial Weather StatementPHIQueen Anne's63 min
Jul 30, 8:29 PM EDTSpecial Weather StatementPHIQueen Anne's, Talbot46 min
Jul 30, 8:41 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's49 min
Jul 30, 9:12 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's48 min
Jul 30, 9:28 PM EDTSpecial Weather StatementPHICecil, Kent47 min

Nearby

Special Weather Statements in New Jersey, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.